Has anyone heard of this: I curently take lisinopril for HP and heard that magnesium will lower BP, so I desided to take magnesium 2 times a day ( 400 mg ). With in one week my BP went from 135/86 to 156/98 I sure hope the magnesium caused this. I will now not take magnesium but later on I will quit taking lisinopril for 1 week and take magnesium in place of it. This should work due to I have heard that magnesium alone will lower BP. Has anyone heard of this? S
Some research out there (The Dietary Approaches to Stop Hypertension aka the DASH study) suggests that high blood pressure could be significantly lowered by a diet high in magnesium, potassium, and calcium, and low in sodium and fat. You might also benefit from knowing that diuretics can create magnesium deficiencies in individuals with previous adequate levels of magnesium. For this reason doctors will sometimes encourage patients to take magnesium supplements when they prescribe diuretics.
I would recommend you call your doctor before taking yourself off of the lisinoopril as doing so without medical advice could be dangerous. Also, some bp meds stay in your system several days/weeks after you stop taking the med so you may not get accurate results from a week off the med.
My BP went up while taking magnesium. I know that magnesium lowers BP so thats why I tried it. ( anything to get off of meds ). I take lisinopril to control my BP and I think that magnesium and lisinopril do not mix well together. My BP never spikes likes this so I asume that it was because I had taken magnesium for a week.
I tried to send this before but got locked up so here it is again.
My personal experience on lisinopril has been that the side effects of lisinopril interfered with my sleep. Sleep deprivation has been proven to increase blood pressure. My bp went up on lisinopril, too, but I believe it was because of the side effects of the medication. I'm not saying that's true in your case...but I want to make you aware of this possibility.
I had no idea, I do sleep but not as good as I use to. I mean I am up about 3 to 4 times a night plus lots of tossing an turnings all threw the night. I`ll talk to my doctor about this and maybe switch to another med. ( I have been taking lisinopril for 4 months )... I use to take norvasc, good med but expensive.
Up three or four times a night is not good sleep...up goes the pressures!! Sleep specialists recognise this as do many cardiac physicians. That's why diagnosing sleep problems and/or disorders can be so important because they can be causing the hbp.
I have been on 5 bp meds (one at a time, thank goodness) over the course of 3 years. During that time I have found it very helpful to keep a daily log which includes my weight (for water retention purposes, if nothing else), my pressures, my medication dosage, and any changes in my body, my thinking, and my daily activities. I also note sleep habits--when, how long, how restful, etc.
Because side effects can slide into one's life without even being aware them, and because they can sometime muddle one's thinking, it can be helpful to refer back to the notes. Also, it carries more weight when you have to call the doctor or come in for a follow up visit.
I wish you the best with your pressures and with your health. And do keep us posted as we have so much we can learn from one another.
Have you ever done a trial with diuretics? Salt sensitive hypertensives, the minority, do well on lasix or thiazide but very poorly on ACE inhibitors or ARB's.
<I think the spike while on 400mg. Mg++ is coincidental.>
Here's a mechanism to consider. High dose magnesium is a laxative that pulls water into the intestines for defecation. It lowers BP by dehydration. I brought it up only as a curio; laxatives are NOT the way to control BP.